MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 4.0MM ABRADER 180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 4.0MM ABRADER 180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200080
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, was running the burr on forward mode and metal debridements were seen in the joint after this.All metal was retrieved through the oscillate mode.The procedure was successfully completed without surgical delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h2: corrected information on: b5.H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with original packaging.The color and magnet scheme of the device matches the print.The inner and outer blades show very minimal use and no wear.There is some bio debris but no visible defect.A functional testing was performed utilizing a reference control unit and mdu in saline solution.The blade was agitated in the solution and tapped lightly against the side of the glass beaker during the spin test.No shedding or particles were noted.The blade spins as intended without grinding, seizing, or unexpected noise.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during a procedure, when running the burr on forward mode, metal debridement were seen in the joint.All metal was retrieved through the oscillate mode.The procedure was successfully completed without surgical delay using a smith and nephew back up device.No further complications were reported.

Brand Name
BURR 4.0MM ABRADER 180MML DISPOSABLE (3
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22738994
Report Number1219602-2025-01960
Device Sequence Number7189196
Product Code HAB
UDI-Device Identifier03596010541512
UDI-Public3596010541512
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200080
Device Lot Number51301745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown